MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH OPTIMA INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH OPTIMA INTRODUCER SET; INTRODUCER, CATHETER
Model Number 14000ES14A
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during the transfemoral transcatheter aortic valve replacement (tavr) procedure with a 26 mm sapien 3 ultra valve, post successful valve deployment, a pinhole was noted in the 14fr esheath optima when it was withdrawn from the patient.It was believed to have been caused by the calcium nodule after the in-sheath dilator (isd) was used to help with diffusing the disease in the anatomy.There was no patient injury.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted to correct the reportability of the adverse event previously reported.The following sections of this report have been corrected/updated: d9 (device availability), h3 (device evaluated by manufacturer), h6 (device code and type of investigation), and h11 (additional narrative/data).The complaint device was returned for evaluation by edwards engineering.Evaluation of the returned esheath optima revealed periodic scoring on the outer jacket.There was also a scratch located 30 degrees from the periodic scoring.The outer jacket was peeled back and there was no puncture/pinhole observed on the inner shaft.In this case, the engineering evaluation confirmed the inner shaft of the sheath did not have a loss of integrity, as such, the potential for a vascular injury is remote as the valve would have not been exposed to the patient's body.In addition, it was confirmed that there was no patient injury.Therefore, this adverse event is no longer considered fda reportable.

Brand Name
EDWARDS ESHEATH OPTIMA INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22195868
Report Number2015691-2025-04794
Device Sequence Number9275009
Product Code DYB
UDI-Device Identifier00690103220629
UDI-Public(01)00690103220629(17)251022(11)250423
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K244046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model Number14000ES14A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale